Ask a doctor

Can an Injection of Restylane, Hyaluronic Acid Cause Other Allergic Reactions?

have never had any food allergies got a spa treatment of 2 injections of restalyn around, lips, folds and a few days later suffered a major throat swelling when ate seafood have eaten seafood weekly for 30 years without any allergy could this be related or coincidence ??

 

Doctor Answers (5)

Allergic reactions from Restylane

+2

Restylane is a nonanimal stabilized hyaluronic acid produced by bacterial fermentation from specific strains of streptococci. Hyaluronic acid has no organ or species specificity. In theory there should be no risk of an allergic reaction or cross reaction with seafood. Sounds like a coincidence.

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/restylane/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Restylane and allergic reactions

+1

It's not likely the two are related and does sound coincidental. Restylane swelling typically peaks day 3 to 5 after injections and it sounds like you were having a different reaction to what you ate, rather than the filler.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Can Restylane cause an allergic reaction?

+1

It is highly unlikely that the reaction you are experiencing is related to the Restylane. I have never seen an allergic reaction of this nature result from a Restylane injection. Typically, any allergic reactions that result from the injection of filler are superficial.

In general, the typical side effects of Restylane may include:

1) Minor bruising and swelling
2) Infection
3) Hematoma
4) Redness
5) Irregularities due to poor technique

I would recommend speaking with your physician regarding the side effects you experienced.  It is likely a coincidence and due to something that was present in the food. Certain additives can trigger allergic reactions. You may also want to check with the restaurant to see if there was anything added to the food such as a preservative. MSG can trigger reactions in certain individuals.  Medications can also cause the symptoms that you are describing.  If you have recently started a new medication, I would talk to your doctor.   Thanks and I hope this helps!

Web reference: http://www.carolinafacialplasticsurgery.com/facial-fillers/

Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 19 reviews

Allergy to restylane and seafood?

+1

I think that the situation you describe is more of a coincidence than related.  Perhaps you now have an allergy to something in the seafood?

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Other allergic reactions after fillers

+1

Nope, these two things are unrelated. HA fillers like Restylane have no animal products in them and no ability to create another reaction to an animal product. Sorry for your strange allergy attack but it's not related to Restylane.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.